Revista Brasileira de Anestesiologia
versión impresa ISSN 0034-7094
versión On-line ISSN 1806-907X
LORENTZ, Michelle Nacur y RAMIRO, Flávio Gouveia Camelo. Anesthesia and the long QT syndrome. Rev. Bras. Anestesiol. [online]. 2007, vol.57, n.5, pp.543-548. ISSN 0034-7094. http://dx.doi.org/10.1590/S0034-70942007000500010.
BACKGROUND AND OBJECTIVES: Cardiac arrhythmias are important factors of perioperative morbidity and mortality. Among the causes of arrhythmias, the long QT syndrome, both in the genetic and acquired types, should be remembered since several drugs used in anesthesia, as well as in the perioperative period, can prolong the QT interval and trigger potentially malignant arrhythmias. CONTENTS: A review of the long QT syndrome (LQTS), discussing its causes and definition, as well as the mechanisms of the disease. Besides mentioning several drugs implicated in prolonging the QT interval, and the most adequate anesthetic approaches to affected patients are recommended. CONCLUSION: The long QT syndrome, possible cause of intra- and postoperative morbidity and mortality, can be related to drugs used during anesthesia. The anesthesiologist should have knowledge of this syndrome, in order to avoid an unfavorable outcome.
Palabras clave : DISEASES, Cardiac [long QT syndrome]; DRUGS [antiarrhythmics].